Cymbalta keeping me awake

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

MaryMary
New Member


Date Joined Jul 2008
Total Posts : 10
   Posted 1/29/2009 2:00 AM (GMT -7)   
I've been on Cymbalta 30mg for 5 days for depression and nerve pain. I also take 500mg Gabapentin which I've been on for a year. Already, since starting the Cymbalta, my nerve pain is improved and I've stopped crying. My depression was all about my pain anyway so maybe that was always going to go if the pain went. My problem is that I'm suffering from some of Cymbalta's side effects but love the fact that my pain is better. I take it at bedtime with 300mg Gabapentin and sleep for 4-5 hours but then can't get back to sleep. I feel like I'm in a fog, very tired, thick head, not completely safe walking down stairs - generally not right. Is this just about lack of sleep? (when I just took Gabapanetin I slept 8-9 hours). Will I start sleeping with Cymbalta or will it always be this way? I know some people take it in the morning but, when I first take it I'm very drowsy for a while and I can't imagine being able to get to work and do my work if I took it in the morning. Any advice?
Mary

PAlady
Veteran Member


Date Joined Nov 2007
Total Posts : 6795
   Posted 1/29/2009 11:50 AM (GMT -7)   
Hi, Mary,
Welcome to the CP forum. I'm so glad you're getting positive results from your meds. That's great! Anti-depressants like cymbalta take a few weeks to get to their full effectiveness, and some of the smaller side effects you get early on tend to go away once your body gets used to the drug. I'd call yoru doctor (unless it's already ok) and see about changing the time when you take it, or maybe not taking it directly with the gabapentin. It's very common for people to have to adjust when they take anti-depressants because of side effects like you're describing, but since it's helping you it may be well worth hanging in there. Five days is early; give your body a chance to adjust a bit. But it if continues definitely call your doctor for dosing suggestions.

PaLady

Lindaloo
Veteran Member


Date Joined Sep 2006
Total Posts : 1713
   Posted 1/30/2009 11:49 AM (GMT -7)   
My husband took cymbalta and took it in the morning. He has no complaints about sleepiness, only nausea, so he stopped taking it and feels better. Sorry I can't help you more than that. I would try taking it in the morning . That's my suggestion.

Lindaloo
Moderator Chronic Pain
 
Believe in yourself.  Be kind to fellow humans and animals.  Take time to smell the flowers and the coffee.
And by all means, when you are down, ask me for help.  I will be there.
 
Linda


Tirzah
Veteran Member


Date Joined Jul 2008
Total Posts : 2280
   Posted 1/30/2009 6:50 PM (GMT -7)   
Can you try a lower dose until you get used to side effects?
New Topic Post Reply Printable Version
Forum Information
Currently it is Tuesday, December 06, 2016 1:16 AM (GMT -7)
There are a total of 2,733,393 posts in 301,111 threads.
View Active Threads


Who's Online
This forum has 151251 registered members. Please welcome our newest member, Danann.
200 Guest(s), 3 Registered Member(s) are currently online.  Details
rollout, bluelyme, Girlie


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer